Solufen

Solufen

ibuprofen

Manufacturer:

Geltec

Distributor:

Berlin Pharm
Full Prescribing Info
Contents
Ibuprofen.
Description
Solufen 200: Each soft capsule contains ibuprofen 200 mg.
Solufen 400: Each soft capsule contains ibuprofen 400 mg.
Action
Pharmacology: Pharmacodynamics: Mechanism of Action: Ibuprofen is a non-steroidal anti-inflammatory (NSAID) drug that has demonstrated anti-inflammatory, antipyretic, and analgesic activity by the inhibition of prostaglandin synthesis. Further more ibuprofen reversibly inhibits platelet aggregation.
Pharmacokinetics: Ibuprofen is rapidly and well absorbed from the gastrointestinal tract and extensively bound to plasma proteins (more than 99%). The peak plasma concentrations are reached in 45 minutes after dosing if taken on an empty stomach. When taken with food, peak plasma levels are observed after 1 to 2 hours. The elimination half-life is about 2 hours. It is metabolized in the liver and rapidly excreted in the urine mainly as metabolites (45-80%), their conjugates (14%) and unchanged drug 1%; the remainder is excreted in feces.
Indications/Uses
Relief of mild to moderate pain such as headache including migraine; toothache; muscular aches; backache; pain associated with the common cold, influenza or sore throat.
Relief of dysmenorrhea.
Reduce fever.
Symptomatic treatment of acute and chronic rheumatoid arthritis and osteoarthritis.
Dosage/Direction for Use
Pain, Dysmenorrhea and Fever: Adult and Children over 12 years: 200-400 mg every 4-6 hours when occurred symptoms. Dosage should not exceed 1200 mg daily unless directed by physician.
Rheumatoid arthritis and Osteoarthritis: Adult and children over 12 years: 400-800 mg 3 or 4 times daily and should not exceed 3,200 mg daily.
Mode of administration: Ibuprofen is taken orally immediately after meals or take with food or milk.
Not to be given to children under 12 years of age.
Overdosage
Overdose: The most frequent manifestations of ibuprofen overdosage reportedly are abdominal pain, nausea, vomiting, lethargy, and drowsiness. In addition, other adverse effects, including headache, tinnitus, CNS depression, seizures, hypotension, bradycardia, tachycardia, and atrial fibrillation, may occur. Metabolic acidosis, coma, acute renal failure, hyperkalemia, apnea (mainly in young children), respiratory depression, and respiratory failure have been reported rarely.
Treatment: Treatment of acute toxicity associated with ibuprofen overdosage mainly is supportive. When acute overdosage of ibuprofen occurs, the stomach should be emptied by inducing emesis with syrup of ipecac or by lavage. Administration of activated charcoal may be useful in reducing absorption and reabsorption of ibuprofen.
Contraindications
Hypersensitivity to ibuprofen or any component of the formulation.
Patient who have experience asthma, urticaria, or allergic-type reaction to aspirin or other NSAIDs.
Treatment of perioperative pain in the setting of coronary artery bypass graft (CABG) surgery.
Active or previous peptic ulcer.
Warnings
Warning according to the Notification of Thailand's Ministry of Public Health: Contraindicated in patients who are hypersensitivity to this drug or having asthma, urticaria, or acute sinusitis from aspirin or nonsteroidal anti-inflammatory drugs (NSAIDs) hypersensitivity.
Avoid using this drug during the last trimester of pregnancy, unless physician prescribed.
Contraindicated in patients with gastrointestinal hemorrhage or perforated ulcer.
Contraindicated in patients with severe hepatic or renal disease.
Contraindicated in patients with dengue hemorrhagic fever.
Discontinue this drug if erythematous rash or flu-like symptoms occur, and consult physician immediately.
This drug may increase the risk of gastrointestinal bleeding or ulcers.
This drug may increase the risk of stroke and cardiovascular thrombotic events, especially, when using of high dose for a long period of time.
This drug may cause the undesirable effect of fluid retention. Should be used with caution in patient with heart disease and renal impairment.
Use with caution in the treatment of patients with hypertension or elderly.
This drug affects platelets aggregation. Avoid use in individuals suspected dengue hemorrhage fever or platelet disorders from other causes.
Discontinue this drug and consult the physician if having the following signs and symptoms, e.g., fever, erythematous rash, blister, exfoliation of skin and mucous membrane (such as buccal cavity, throat, nose, sexual organ and conjunctivitis) occur because they might be signs and symptoms of Stevens-Johnson syndrome.
Special Precautions
Caution is required in patients with certain conditions: Systemic lupus erythematous (SLE) and mixed connective tissue disease due to increased risk of aseptic meningitis. This adverse effect rarely occurs in patients on ibuprofen.
Gastrointestinal disorders and chronic inflammatory intestinal disease such as ulcerative colitis, Crohn's disease as these conditions may be exacerbated.
Elderly patients are at increased risk of serious adverse events especially gastrointestinal bleeding and perforation which may be fatal.
Use In Pregnancy & Lactation
It should not be used during the third trimester of pregnancy, or during labor, delivery and nursing woman.
Adverse Reactions
The most frequent adverse effects of ibuprofen involve the GI tract and have included dyspepsia, heart burn, nausea, vomiting, anorexia, diarrhea, constipation, stomatitis, flatulence, bloating, epigastric pain, and abdominal pain.
Peptic ulcer and GI bleeding, sometimes severe, have also been reported.
Drug Interactions
Other NSAIDs and aspirin: Avoid concomitant use of ibuprofen with aspirin or other NSAIDs since it may increase the risk of the adverse GI effects.
Anticoagulants and thrombolytic agents: NSAIDs including ibuprofen may increase the effects of anticoagulants, such as warfarin and thrombolytic agents.
Lithium: serum lithium levels may be increase, closely monitored for signs of lithium toxicity.
ACE Inhibitors and Angiotensin II Receptor Antagonist: NSAIDs including ibuprofen may decrease the antihypertensive effect of these drugs (such as enalapril and losartan).
Diuretics: NSAIDs including ibuprofen may decrease the diuretic effect. Closely monitored for signs of renal failure and for efficacy of diuretics if use in concomitant.
Methotrexate: Because of the risk of increase methotrexate toxicity, caution is advice if methotrexate and NSAIDs are administered concomitantly.
Storage
Store below 30°C.
ATC Classification
M01AE01 - ibuprofen ; Belongs to the class of propionic acid derivatives of non-steroidal antiinflammatory and antirheumatic products.
Presentation/Packing
Soft-gel cap 200 mg (pale yellow colored, oval shaped, transparent with clear colorless fill material) x 10 x 10's. 400 mg (pale yellow colored, oval shaped, transparent with clear colorless fill material, printed as "#" in white color ink) x 10 x 10's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in